Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 26, 2006, 7:00 PM EDT for Somerset County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2006, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 26, 2006, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 115 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:37 PM EDT | FLASH FLOOD | Somerset, PA | 18 BASEMENTS REPORTED FLOODED NEAR SOMERSET. ALSO ROUTE 31 CLOSED JUST WEST OF SOMERSET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 262301
FFWCTP
PAC111-270200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT MON JUN 26 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 1000 PM EDT
* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL SOMERSET COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ACOSTA...
BERLIN...BOSWELL...FRIEDENS...JEROME...MEYERSDALE AND SOMERSET.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.
IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO
STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY
RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3979 7924 3977 7896 4002 7891 4016 7895
4026 7905 4002 7924
$$
FORECASTER: TYBURSKIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:11 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 26, 3:11 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 311 PM EDT MON JUN 26 2006 .SHORT TERM /TONIGHT/... NO CHANGES TO FLASH FLOOD WATCHES POSTED FOR THE ENTIRE REGION THROUGH TUESDAY EVENING. OVERNIGHT SHIFTS MAY CONSIDER EXTENDING THEM INTO EARLY WEDNESDAY...AT LEAST ACROSS THE EAST. 35 KT SSE LOW LEVEL JET WILL PUSH NORTH ACROSS THE SUSQ VALLEY TONIGHT. ENHANCED ISENT LIFT/LLVL THETA-E CONVERGENCE AT THE NOSE OF THIS WIND MAX WILL HELP TO EXPAND THE AREA OF HEAVY SHOWERS AND EMBEDDED +TSRA HEADED OUR WAY FROM CENTRAL AND NRN VIRGINIA. FIRST FLASH FLOOD WARNING OF THE AFTERNOON JUST ISSUED FOR ADAMS AND YORK COUNTIES WHERE LOCALLY 5-7 INCHES OF RAIN FELL SINCE SUNDAY AFTERNOON. FURTHER WEST...ALONG AND TO THE WEST OF A LINE FROM KJST TO KUNV AND KELM...I EXPECT TO SEE SLIGHTLY LESS INTENSE AND RAINFALL RATES WITH A MORE STRATIFORM APPEARANCE...BASED ON A SOMEWHAT COOLER BOUNDARY LAYER UNDER EXTENSIVE CLOUDS TODAY. && .LONG TERM /TUESDAY THROUGH MONDAY/... 500 MB TROUGH OVER THE WESTERN GREAT LAKES AND A 595 DM HIGH OFF OF THE NEW ENGLAND COAST WILL CHANNEL MOISTURE NORTH FROM THE SOUTHEAST ATLANTIC COAST ON TUESDAY. A WEAK SURFACE LOW PRESSURE RIDING NORTH THROUGH THE APPALACHIANS WILL HELP FOCUS PRECIPITATION ALL OVER THE FORECAST AREA. JUICY DEWPOINTS AND DEEP TROPICAL MOISTURE WILL RESULT IN QPF AMOUNTS ON THE ORDER OF TWO TO THREE INCHES BY WEDNESDAY MORNING. THE HEAVIEST RAIN WILL MOVE EAST TO WEST ACROSS THE FORECAST AREA ON TUESDAY AND EXIT THE EASTERN HALF OF THE AREA BY EARLY WEDNESDAY AFTERNOON. CONDITIONS OVER THE WESTERN HALF OF THE CWA SHOULD REMAIN DRY FOR THE MAJORITY OF WEDNESDAY. THE UPPER TROUGH WILL SLOWLY MIGRATE EAST THROUGH THE WEEKEND. WITH MORE SCATTERED SHOWERS DEVELOPING IN AFTERNOON HEATING ASSISTED BY COOL AIR ALOFT. THE FLOW OVER THE AREA THROUGH THE WEEKEND WILL BE FROM THE NORTHWEST ALONG THE BACK SIDE OF THE TROUGH WHICH WILL BE A DRIER FLOW. EXPECT ONLY WIDELY SCATTERED PRECIPITATION THROUGH THE FIRST HALF OF THE WEEKEND. && .AVIATION... VFR CEILINGS AND VSBYS WERE PRESENT ACROSS CENTRAL AND EASTERN TAF SITES THIS AFTERNOON...WITH VFR VSBYS AND MVFR CEILINGS ACROSS THE NW PENN MTNS. WIDELY SCT IFR CIGS AND VSBYS IN SHRA/TSRA ACROSS THE SUSQUEHANNA VALLEY REGION WILL BECOME MORE WIDESPREAD AS THE NOSE OF A 35 TO 40 KT LLVL JET PUSHES NORTH FROM VIRGINIA. CONDITIONS WILL APPROACH LOW LEVEL WIND SHEAR CRITERIA LATER TONIGHT ACROSS CENTRAL AND EASTERN TAF SITES WITH THE WIND MAXIMA LOCATED AT 4-5 KFT AGL...ABOVE A SOUTH TO SOUTHEAST SFC FLOW OF 6-10KT. WIDESPREAD IFR TO MVFR CIGS AND VSBYS WILL OCCUR LATE TONIGHT THROUGH AT LEAST THE MID MORNING TUESDAY...WITH POCKETS OF LIFR CONDITIONS BETWEEN 07-12Z TUESDAY. .HYDROLOGY... WIDESPREAD ONE INCH PLUS QPF IS EXPECTED ACROSS MUCH OF THE REGION BY 12Z TUESDAY...WITH LOCALIZED 4-5 INCH AMOUNTS ONCE AGAIN LIKELY ACROSS THE SUSQ VALLEY AND PARTS OF SCENT PENN. THE MAIN QPF AXIS MAY BEGIN TO SHIFT A BIT MORE /60-80KM/ TO THE WEST THIS EVENING /COMPARED TO SUNDAY INTO THIS MORNING/ TWD THE GRADIENT OF BEST DIFFERENTIAL HEATING NEAR THE EASTERN EDGE OF THE THICKER CLOUD COVER. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 PM TUESDAY. && SHORT TERM...LAMBERT LONG TERM...TYBURSKI AVIATION...LAMBERT
Hazardous weather outlook, Jun 26, 4:39 AM EDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 AM EDT MON JUN 26 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-270845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 439 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA TODAY AND TONIGHT. WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR ALL OF CENTRAL PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE SEND US YOUR RAINFALL REPORTS...ALONG WITH ANY FLOODING ALONG STREAMS.
In the hours before
Special weather statement, Jun 26, 2:01 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 201 PM EDT MON JUN 26 2006 PAZ056-057-059-063>066-262100- ADAMS-CUMBERLAND-DAUPHIN-LANCASTER-LEBANON-PERRY-YORK- 201 PM EDT MON JUN 26 2006 ...MORE DOWNPOURS HEADING INTO THE REGION... AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND HEAVY TROPICAL DOWNPOURS HEADING NORTH OUT OF MARYLAND. THE RAIN WILL OVERSPREAD THE AREA BETWEEN 230 PM AND 4 PM...WITH SOME AREAS RECEIVING RAINFALL AMOUNTS IN EXCESS OF 1 INCH PER HOUR. THE HEAVY RAIN WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 208 AND 295...I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 28 AND 97...I-83 BETWEEN MILE MARKERS 2 AND 50...ALL OF I-283. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283... ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE 209...ROUTE 222...ROUTE 322...ROUTE 322/22...ROUTE 422...STATE ROAD 41...STATE ROAD 94...STATE ROAD 501. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: LA CORTE
Special weather statement, Jun 26, 4:23 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 423 PM EDT MON JUN 26 2006 PAZ051-052-057-262130- DAUPHIN-MONTOUR-NORTHUMBERLAND- 423 PM EDT MON JUN 26 2006 ...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...MONTOUR AND NORTHUMBERLAND COUNTIES... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTH OF LINGLESTOWN...MOVING NORTH AT 30 MPH. THE THUNDERSTORM WILL BE NEAR PILLOW AROUND 430 PM...URBAN AROUND 435 PM...REBUCK AROUND 440 PM...LECK KILL AROUND 445 PM... TREVORTON...FERNDALE...FERNDALE...SHAMOKIN AROUND 450 PM...FARNSWORTH AND STONINGTON AROUND 455 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 218 AND 227. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 209...STATE ROAD 61. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:35 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 25, 10:26 PM EDT | Flash Flood Warning | CTP | Adams, York | 5 hr |
| Jun 25, 11:25 PM EDT | Flash Flood Warning | CTP | Lebanon, Schuylkill | 4 hr |
| Jun 26, 5:08 AM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 26, 2:23 PM EDT | Flash Flood Warning | CTP | Adams, York | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.